Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 27, NWS El Paso, TX

May 24, 20125 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 24, 2012, 1:16 PM MDT for 5 counties in New Mexico. It took effect at May 25, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2012, 1:16 PM MDT (19:16 UTC)
In effect from
May 25, 2012, 12:00 PM MDT
Expired
May 25, 2012, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 165 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3344 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WWUS84 KEPZ 241916
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
116 PM MDT THU MAY 24 2012

...CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHERN NEW MEXICO AND
FAR WEST TEXAS INTO THIS EVENING AND FROM THE BOOTHEEL INTO THE
GILA REGION SATURDAY...

.A BROAD UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST...AND A
SERIES OF EMBEDDED DISTURBANCES...WILL CAUSE STRONG WEST TO
SOUTHWEST WINDS ALOFT OVER THE SOUTHERN AND CENTRAL ROCKIES. THE
STRONG UPPER LEVEL WINDS AND A TIGHT SURFACE PRESSURE GRADIENT
WILL CAUSE 20-FOOT WINDS TO REACH CRITICAL SPEEDS OVER MOST OF THE
REGION INTO THIS EVENING. UPPER LEVEL WINDS WILL TURN MORE TO THE
SOUTHWEST FRIDAY AND SATURDAY. THIS WILL SUSTAIN STRONG 20-FOOT
WINDS WEST OF THE DIVIDE...BUT WINDS FARTHER EAST WILL DIMINISH.
THE STRONG UPPER LEVEL WINDS AND A DISTURBANCE MOVING THROUGH THE
FLOW MAY LEAD TO CRITICAL WIND SPEEDS WEST OF THE DIVIDE AND IN
THE SACRAMENTO MOUNTAINS SATURDAY. STRONG WINDS AND LOW HUMIDITY
WITH VERY HIGH OR GREATER FIRE DANGER RATINGS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS.

NMZ110-111-251415-
/O.UPG.KEPZ.FW.A.0025.120525T1800Z-120526T0200Z/
/O.NEW.KEPZ.FW.W.0027.120525T1800Z-120526T0200Z/
/O.NEW.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/
/O.CON.KEPZ.FW.W.0026.000000T0000Z-120525T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
116 PM MDT THU MAY 24 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110 AND 111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE
  WEATHER ZONES 110 AND 111.

* TIMING: TODAY UNTIL 8 PM MDT. FRIDAY NOON TIL 8 PM MDT.

* WINDS: TODAY AND FRIDAY WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-
  FOOT LEVEL WITH GUSTS TO 40 MPH. 

* HUMIDITY: MINIMUM RH 7 TO 12 PERCENT BOTH DAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ113-251415-
/O.NEW.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/
/O.CON.KEPZ.FW.W.0026.000000T0000Z-120525T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
116 PM MDT THU MAY 24 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 113... 

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO FIRE WEATHER ZONE 113.

* TIMING: RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING. FIRE
  WEATHER WATCH FROM NOON TIL 8 PM MDT SATURDAY.

* WINDS: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 40 MPH.

* HUMIDITY: MINIMUM RH 7 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ112-TXZ055-056-250200-
/O.CON.KEPZ.FW.W.0026.000000T0000Z-120525T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
116 PM MDT THU MAY 24 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...
056 AND 112...

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER
  ZONE 112...TX FIRE ZONES 55 AND 56.

* TIMING: UNTIL 8 PM MDT THIS EVENING.

* WINDS: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 40 MPH.

* HUMIDITY: MINIMUM RH 7 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
000 
WWUS84 KEPZ 250243
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
843 PM MDT THU MAY 24 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN OVER
SOUTHWESTERN NEW MEXICO FRIDAY AND SATURDAY AND POSSIBLY
SPREADING INTO THE SACRAMENTO MOUNTAINS SATURDAY...

.A DEEPENING TROUGH OVER THE WESTERN UNITED STATES WILL DIG
SOUTHWARD OVER THE NEXT FEW DAYS. AS A RESULT...UPPER LEVEL WINDS
WILL TURN MORE TO THE SOUTHWEST FRIDAY AND SATURDAY. THIS WILL
SUSTAIN STRONG 20-FOOT WINDS MAINLY WEST OF THE CONTINENTAL
DIVIDE WHILE WINDS FARTHER EAST WILL DIMINISH. THE STRONG UPPER
LEVEL WINDS AND A DISTURBANCE MOVING THROUGH THE FLOW MAY LEAD TO
CRITICAL WIND SPEEDS WEST OF THE DIVIDE AND IN THE SACRAMENTO
MOUNTAINS SATURDAY. STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH
OR GREATER FIRE DANGER RATINGS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

NMZ110-111-251400-
/O.CON.KEPZ.FW.W.0027.120525T1800Z-120526T0200Z/
/O.CON.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
843 PM MDT THU MAY 24 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE 
  WEATHER ZONES 110 AND 111. 

* TIMING: RED FLAG WARNING FRIDAY NOON TIL 8 PM MDT. FIRE WEATHER
  WATCH SATURDAY FROM NOON TO 8 PM MDT.

* WINDS FRIDAY: WEST-SOUTHWEST 25 TO 30 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 40 MPH.

* WINDS SATURDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS 35 TO 40 MPH.

* HUMIDITY: MINIMUM RH 7 TO 12 PERCENT ALL AREAS ON BOTH DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ113-251400-
/O.CON.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
843 PM MDT THU MAY 24 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA: CAPITAN AND SACRAMENTO MOUNTAINS...INCLUDING NM
  FIRE ZONE 113.

* TIMING: SATURDAY FROM NOON TIL 8 PM MDT.

* WINDS: WEST-SOUTHWEST 20 TO 22 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS TO 35 MPH.

* HUMIDITY: MINIMUM RH 12 TO 15 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

HARDIMAN
127 
WWUS84 KEPZ 251305
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
705 AM MDT FRI MAY 25 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN OVER
SOUTHWESTERN NEW MEXICO TODAY AND SATURDAY AND SPREADING 
INTO THE SACRAMENTO MOUNTAINS SATURDAY...

.A DEEPENING TROUGH OVER THE WESTERN UNITED STATES WILL DIG
SOUTHWARD OVER THE NEXT COUPLE OF DAYS. AS A RESULT...UPPER
LEVEL WINDS WILL TURN MORE TO THE SOUTHWEST TODAY AND SATURDAY.
THIS WILL SUSTAIN STRONG 20-FOOT WINDS MAINLY WEST OF THE
CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING WHILE WINDS FARTHER
EAST WILL DIMINISH. THE STRONG UPPER LEVEL WINDS AND A DISTURBANCE
MOVING THROUGH THE FLOW WILL AGAIN LEAD TO CRITICAL WIND SPEEDS
WEST OF THE DIVIDE AND IN THE SACRAMENTO MOUNTAINS SATURDAY.
STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH OR GREATER FIRE
DANGER RATINGS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

NMZ110-111-252115-
/O.UPG.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/
/O.NEW.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/
/O.CON.KEPZ.FW.W.0027.120525T1800Z-120526T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
705 AM MDT FRI MAY 25 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 110 AND 111...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE 
  WEATHER ZONES 110 AND 111. 

* TIMING: RED FLAG WARNING FRIDAY NOON TIL 8 PM MDT AND AGAIN
  ON SATURDAY FROM NOON TO 8 PM MDT.

* WINDS FRIDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 35 MPH.

* WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 40 MPH.

* HUMIDITY: MINIMUM RH 10 TO 15 PERCENT ABOVE 7000 FEET ELEVATION
  AND 6 TO 11 PERCENT BELOW 7000 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-252115-
/O.UPG.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/
/O.NEW.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
705 AM MDT FRI MAY 25 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING: SATURDAY FROM NOON TIL 8 PM MDT.

* WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS TO 35 MPH.

* HUMIDITY: MINIMUM RH 10 TO 15 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

PARK
020 
WWUS84 KEPZ 251855
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1255 PM MDT FRI MAY 25 2012

...CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHWESTERN NEW MEXICO
TODAY AND SATURDAY WILL SPREAD INTO THE SACRAMENTO MOUNTAINS
SATURDAY...

.A DEEPENING TROUGH OVER NORTHERN CALIFORNIA WILL DIG SOUTHEAST INTO
SOUTHERN NEVADA TONIGHT AND SATURDAY. THIS WILL TURN UPPER LEVEL
WINDS MORE TO THE SOUTHWEST...SUSTAINING STRONG 20-FOOT WINDS MAINLY
WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING WHILE
WINDS FARTHER EAST WILL DIMINISH. THE STRONG UPPER LEVEL WINDS AND
A DISTURBANCE MOVING THROUGH THE FLOW WILL LEAD TO CRITICAL WIND
SPEEDS WEST OF THE DIVIDE SATURDAY...AND IN THE SACRAMENTO MOUNTAINS
AS WELL ON SATURDAY. STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH
OR GREATER FIRE DANGER RATINGS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

NMZ110-111-261400-
/O.CON.KEPZ.FW.W.0027.000000T0000Z-120526T0200Z/
/O.CON.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
1255 PM MDT FRI MAY 25 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
110 AND 111...

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE 
  WEATHER ZONES 110 AND 111. 

* TIMING: RED FLAG WARNING FRIDAY NOON TIL 8 PM MDT AND AGAIN 
  ON SATURDAY FROM NOON TO 8 PM MDT.

* WINDS FRIDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT 
  LEVEL WITH GUSTS TO 35 MPH. 

* WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT
  LEVEL WITH GUSTS TO 40 MPH. 

* HUMIDITY: MINIMUM RH 10 TO 15 PERCENT ABOVE 7000 FEET 
  ELEVATIONAND 6 TO 11 PERCENT BELOW 7000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-261400-
/O.CON.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
1255 PM MDT FRI MAY 25 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
113...

* TIMING: SATURDAY FROM NOON TIL 8 PM MDT.

* WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 35 MPH.

* HUMIDITY: MINIMUM RH 10 TO 15 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 24, 4:00 AM MDT, 9 hours 16 minutes earlier.

Area forecast discussion, May 24, 4:00 AM MDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
400 AM MDT THU MAY 24 2012

.SYNOPSIS...
WEST TO SOUTHWEST WINDS WILL BRING WARM DRY WEATHER TO SOUTHERN
NEW MEXICO AND WESTERN TEXAS TODAY THROUGH THE MEMORIAL DAY
WEEKEND. AN UPPER DISTURBANCE WILL ALSO CAUSE WINDY CONDITIONS
THIS AFTERNOON.

&&

.DISCUSSION...
LARGER SCALE LONG WAVE TROUGHING WILL CONTINUE OVER THE WESTERN
UNITED STATES THROUGH THE HOLIDAY WEEKEND WITH ASSOCIATED
DOWNSLOPE FLOW SUSTAINING LEE SURFACE TROUGH ALONG THE FRONT RANGE
OF NEW MEXICO. THIS WEATHER PATTERN WILL BE CONDUCIVE FOR A DEEP
LOWER TO MID TROPOSPHERIC WEST TO SOUTHWEST FLOW ACROSS SOUTHERN
NEW MEXICO AND WESTERN WITH CONTINUED WARM DRY WEATHER FORECASTED.

WEAK UPPER WAVE WILL COMBINE WITH DEEP 990 SURFACE LOW OVER
NORTHEASTERN MEXICO TODAY TO PRODUCE WINDY CONDITIONS THIS
AFTERNOON AS MIXING HEIGHTS WILL BE AROUND 550 MB. WESTERN TROUGH
WILL THEN DEVELOP A MORE NORTH TO SOUTH ORIENTATION FRIDAY AND
SATURDAY WITH FLOW ALOFT BECOMING MORE SOUTHWESTERLY. GRADIENTS
WILL ALSO WEAKEN A BIT AFTER TODAY BUT NEAR BREEZY CONDITIONS WILL
OCCUR MOST AREAS OVER THE HOLIDAY WEEKEND. MORE SOUTHERLY
COMPONENT TO TO FLOW WILL ALSO TRANSPORT MOISTURE NORTHWARD BUT
MODELS CONTINUE TO INDICATE DEEPER MOISTURE AND ASSOCIATED PRECIP
WILL REMAIN JUST EAST OF THE CWA.

FLOW ALOFT BECOMES MORE ZONAL AGAIN LATER PERIODS WITH SURFACE
TROUGH REMAINING OVER EASTERN NEW MEXICO. THIS SHOULD SUPPORT
WARM DRY AND OCCASIONALLY BREEZY TO WINDY WEATHER SCENARIO.

&&

.AVIATION...VALID 24/12Z-25/12Z.
A FEW AREAS OF CEILINGS AROUND 3000 FEET AGL THIS MORNING FROM
WILD FIRE SMOKE. OTHERWISE A SURFACE LOW OVER NORTHEAST NEW MEXICO
WILL COMBINE WITH A WEAK UPPER DISTURBANCE TO AGAIN PRODUCE WINDY
CONDITIONS THIS AFTERNOON AND EARLY TONIGHT WHEN SURFACE WINDS
GUST TO AROUND 45 MPH. THIS WILL RESULT IN VERY ISOLATED AREAS OF
IFR VISIBILITIES FROM BLOWING DUST. MODERATE OR GREATER TURBULENCE
BELOW 6000 FEET AGL THIS AFTERNOON AND EARLY THIS
EVENING...ESPECIALLY OVER MOUNTAINS AND ALONG EASTERN SLOPES.

&&

.FIRE WEATHER...
LARGE SCALE WEATHER PATTERN WILL BE CONDUCIVE FOR A PERSISTENT
WEST TO SOUTHWEST FLOW ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS
THROUGH EARLY NEXT WEEK. AS A RESULT THE WEATHER WILL REMAIN VERY
WARM AND DRY WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES FROM 5 TO
15 PERCENT EACH DAY MEANING THE FIRE DANGER WILL BE VERY HIGH TO
EXTREME. A DEEP SURFACE LOW OVER NORTHEASTERN NEW MEXICO WILL
COMBINE WITH A WEAK UPPER DISTURBANCE TO BRING STRONG WINDS THIS
AFTERNOON WITH WEST WINDS GUSTING TO AROUND 45 MPH. THUS RED FLAG
CONDITIONS ARE FORECASTED THIS AFTERNOON. NEAR RED FLAG
CONDITIONS ARE ALSO EXPECTED ON FRIDAY AND SATURDAY AFTERNOONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 96  72  93  70  96 /   0   0   0   0  10
SIERRA BLANCA           93  66  91  64  93 /   0   0   0   0  10
LAS CRUCES              95  63  89  63  92 /   0   0   0   0  10
ALAMOGORDO              93  65  87  62  92 /   0   0   0   0  10
CLOUDCROFT              74  49  72  49  74 /   0   0   0   0  10
TRUTH OR CONSEQUENCES   93  63  85  61  88 /   0   0   0   0   0
SILVER CITY             84  61  78  59  81 /   0   0   0   0   0
DEMING                  94  62  85  58  89 /   0   0   0   0   0
LORDSBURG               95  62  83  60  89 /   0   0   0   0   0
WEST EL PASO METRO      96  75  92  73  95 /   0   0   0   0  10
DELL CITY               96  55  93  55  92 /   0   0   0   0  10
FORT HANCOCK            99  67  93  66  98 /   0   0   0   0  10
LOMA LINDA              91  66  88  64  91 /   0   0   0   0  10
FABENS                  96  67  93  66  97 /   0   0   0   0  10
SANTA TERESA            96  69  91  67  95 /   0   0   0   0  10
WHITE SANDS HQ          96  72  89  70  93 /   0   0   0   0  10
JORNADA RANGE           94  58  89  56  93 /   0   0   0   0  10
HATCH                   94  61  84  58  89 /   0   0   0   0   0
COLUMBUS                96  64  87  62  91 /   0   0   0   0   0
OROGRANDE               97  70  90  68  94 /   0   0   0   0  10
MAYHILL                 81  57  79  55  81 /   0   0   0   0  10
MESCALERO               79  51  79  50  80 /   0   0   0   0  10
TIMBERON                80  52  78  51  81 /   0   0   0   0  10
WINSTON                 78  53  77  51  80 /   0   0   0   0   0
HILLSBORO               88  59  80  57  83 /   0   0   0   0   0
SPACEPORT               91  63  84  61  89 /   0   0   0   0  10
LAKE ROBERTS            87  51  85  49  86 /   0   0   0   0   0
HURLEY                  86  56  80  53  85 /   0   0   0   0   0
CLIFF                   88  52  87  48  90 /   0   0   0   0   0
MULE CREEK              88  47  79  44  83 /   0   0   0   0   0
FAYWOOD                 90  56  79  53  84 /   0   0   0   0   0
ANIMAS                  95  61  84  56  87 /   0   0   0   0   0
HACHITA                 95  57  87  56  91 /   0   0   0   0   0
ANTELOPE WELLS          95  62  86  59  89 /   0   0   0   0   0
CLOVERDALE              89  61  80  57  83 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR NMZ110-111.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, May 24, 5:58 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
558 AM MDT THU MAY 24 2012

NMZ401>417-TXZ418>424-251245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
558 AM MDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM TODAY...

WINDY THIS AFTERNOON WITH WEST WINDS HAVING SUSTAINED SPEEDS AROUND
30 MPH AND GUSTS TO 50 MPH.  BLOWING DUST WILL OCCUR ACROSS THE
LOWER ELEVATIONS WITH VISIBILITIES UNDER A MILE OVER ISOLATED
LOCATIONS...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 BETWEEN EL
PASO AND LAS CRUCES AND AROUND DEMING AND LORDSBURG.

THE COMBINATION OF STRONG WINDS...HOT TEMPERATURES AND LOW RELATIVE
HUMIDITIES WILL ALSO CREATE AN EXTREMELY DANGEROUS FIRE SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

BREEZY TO WINDY FRIDAY AND SATURDAY AFTERNOONS WITH WEST TO
SOUTHWEST WINDS GUSTING TO AROUND 40 MPH. THE COMBINATION OF WARM
TEMPERATURES...STRONG WINDS AND LOW HUMIDITIES WILL SUSTAIN
DANGEROUS FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
REQUIRED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:54 PM MDTFire Weather WatchEPZCatron, Grant, Hidalgo, Luna, Sierra15 hr
May 24, 4:46 AM MDTWind AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra11 hr
May 24, 1:16 PM MDTFire Weather WatchEPZCatron, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more18 hr

Nearby

Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.